Unusual but semi-tolerable Copaxone side effect.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Disfan74
Regular Member


Date Joined Oct 2006
Total Posts : 20
   Posted 10/13/2006 11:20 AM (GMT -6)   
 
Hi
 
I've been on Copaxone since I was dxd 2 yrs ago.  I've never tried anything else and I really don't have very bad side effects.  However, this one has come up more frequently and seems to worsen when it does happen.
 
I use the AJ daily.  This also happened once or twice with manual.  Anyways, if I happen to glace or hit a vein.  I realize the medicine travels quickly right through the bloodstream.
 
I've heard of chest tightening but this is not like that at all.
 
I get a terrible pain in my abdomen I start out feeling like I've just been sucker punched right in the gut.  (So I know what is coming next I go lay down).
Then heat starts travelling up my body from my torso to my face.  Hot flashes that kind of feeling.  Then I get a copper taste in my mouth (this is a bad one), then my hearing fades out and I feel real sick.  (I've been told that that's what happens when someone blacks out).  It's real scary.  I fight it because I don't want to pass out.  So I kind of just concentrate on my breating and try to relax.  So far, I have yet to pass out.  The whole thing lasts maybe 5 minutes or so.  It's happening maybe 2 times a week now.  I mentioned this last year when I had 3 bouts of that and she dismissed it like I was afraid to see my own blood but I really can't see much when I shoot my butt cheeks.  So the Neuro is full of crap. 
 
I'm just concerned is this something I should be concerned about or just take it in stride?  I really do like using Copaxone overall.  I really don't want the other ones because I don't want to feel "flu like" all the time. 
 
Thanks for any help.
 

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 10/13/2006 2:34 PM (GMT -6)   
Hi Disfan,

Aside from the flushing, the other things you are mentioning are pretty unusual. Even though you are saying the side effects aren't lasting long, they do seem serious enough to get the doctor on the phone again. Explain to her that it is happening more frequently and more severe each time, it might get her attention. You could also try calling Shared Solutions and see if they have any suggestions for you. Hope it gets better!

Kimber
 
Allow Healing Well to continue to help others, clink link for details

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 10/13/2006 2:40 PM (GMT -6)   
Hey Disfan74

Wow...i'm really sorry! I'm not dx'd so, of course, don't use any of the CRABS, but i saw u'r post and wanted to say i hope u get some answers soon. That's a lot to go thru on top of already having to inject! I'm sure others here will be along soon to give u some input. I'm glad u found HealingWell and wanted to welcome u to the board. There are some very good people here and u'll get great support. Please post as often as u want and we'll all try very hard to help where we can. Hopefully, next time u post it'll be good results with u'r injection!

rhonda

snowdog
Regular Member


Date Joined May 2006
Total Posts : 137
   Posted 10/16/2006 10:41 AM (GMT -6)   
If your Med team won't listen,

Don't contact the Sharing folks, contact your Copaxone nurse in your community. Most likely the
one the taught you or at least the one that is there now.

Tell her you want to see her. NOW! Don't ask the nurse when,
rather, tell her that you must see and talk about a problem
that could be an emergency and your doctor is out of town
or something.

By seeing you and talking face to face, she/he can
get a better perspective of what is going on and
they can call your doctor, right from your home if
need be.

It doesn't seem rational that after taking Copaxone for a long time with no
problems that the problem you are now having is "just one of those things".
If it smells like rose, looks like a rose.........it's likely it is not a tulip!

And finally, anything that is scarry to you, should be scarry to your Med team.
We have a scarry disease and that's enough. More scarry stuff should be looked into, and quickly.

Disfan74
Regular Member


Date Joined Oct 2006
Total Posts : 20
   Posted 10/17/2006 6:00 AM (GMT -6)   

 

 

HI All,

Thank you for the helpful words of advice.  I did contact shared just to see what there reaction was.  Of course it was the usual.  "Oh sounds, interesting, well it's nothing..."  Then the nurse says well these combined symptoms you are having happen to about 8% of copaxone users."  She did say to contact my Neuro but did not sound too concerned.

So I'll mention it to my Neuro but I really don't want to have to go to a IM injection.  We'll see.  I'm going to start a log of shots each night and record what happens.

Thanks again!  :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 2:15 AM (GMT -6)
There are a total of 2,885,896 posts in 316,663 threads.
View Active Threads


Who's Online
This forum has 157759 registered members. Please welcome our newest member, nihaomamm07.
249 Guest(s), 1 Registered Member(s) are currently online.  Details
testuser1234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer